Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Constipation, bloated, pain in stomach. On methadone. Help

hi for the last 2 week i have been feeling like i am constipated but i have no trouble going the doctor i went to gave me lacatose but all it seems to be doing is making me really gassy and my belly feels very upset I am on methedone but i have never been constipated in the 2 yrs i have been taking it at 33mls/day i dont know what i should do because the pain doesnt seem to be getting any better
Asked On : Sat, 27 Apr 2013
Answers:  2 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Gastroenterologist 's  Response
Hi
Thank you for the query.
Likely your constipation is because of methadone.
Lactulose can be causing abdominal distention, bloating and mild pain.
Can stop it and switch over to over the counter medication like liquid paraffin if available and see if you feel better. If not may need additional laxatives after consulting your doctor.
If pain continues need to see your doctor urgently.
Wish you a speedy recovery.
Answered: Sun, 23 Jun 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Varnika J.P.'s  Response
Hi,
thank you for your query,

Methadone being a synthetic opioid, has more or less similar side effect profile as other opioids.
And constipation is one of them.

So, when you are taking Methadone, it is important to include fiber rich foods in the diet & maintain adequate hydration to avoid constipation.
Lactulose, as prescribed by your doctor is a laxative, which acts by absorbing water from Gastrointestinal tract and softening the stools.
The symptoms like gas formation & pain can be taken care of by medications like Pantoprazole & Dicyclomine preparations.
Kindly consult your Physician & get a prescription for the same.

Thank you,
You can contact me for any follow up questions
Take care
Answered: Sun, 23 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions